MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49045
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address= phone: (b)(6) address line 2: (b)(6) postal code: (b)(6); this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an iliac side branch procedure, the hub separated from an 8 french flexor high-flex ansel guiding sheath.The complaint device was used inside of a 12 french ansel sheath, together with another manufacturer's device, over an unspecified rosen wire, for deployment of another manufacturer's stent.While pulling the complaint device back for deployment of the other manufacturer's stent, unexpected high friction was encountered, and the sheath hub separated.The surgical procedure was prolonged, additional blood loss was reported, and additional material was needed to remove the broken sheath and other manufacturer's stent.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an iliac side branch procedure, the hub separated from an 8 french flexor high-flex ansel guiding sheath.The complaint device was used inside of a 12 french ansel sheath, together with another manufacturer's device, over an unspecified rosen wire, for deployment of another manufacturer's stent.While pulling the complaint device back for deployment of the other manufacturer's stent, unexpected high friction was encountered, and the sheath hub separated.The surgical procedure was prolonged, additional blood loss was reported, and additional material was needed to remove the broken sheath and other manufacturer's stent.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.Additional information was received 28jun2023.The complaint device and another manufacturer¿s sheath were placed inside of a 12french cook sheath at the same time, by puncturing the valve of the 12 french sheath.The sheath hub was used to pull the device from the patient.The dilator was not reinserted into the sheath prior to removal, as the rosen wire and other manufacturer¿s stent were still in the lumen of the sheath.The sheath was removed with a clamp.The patient required unspecified treatment for blood loss.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated from the sheath.No sheath material remained in the hub.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states "if resistance is encountered during sheath advancement, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the ifu also instructs ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event.The user experienced unexpected high friction during sheath removal; however, the dilator was not reinserted to reduce the risk of sheath material or hub separation upon sheath withdrawal, as instructed in the ifu.The sheath was also reportedly pulled by the hub during removal, despite instructions to avoid application of traction to the hub in the ifu.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 28jun2023.The complaint device and another manufacturer¿s sheath were placed inside of a 12french cook sheath at the same time, by puncturing the valve of the 12 french sheath.The sheath hub was used to pull the device from the patient.The dilator was not reinserted into the sheath prior to removal, as the rosen wire and other manufacturer¿s stent were still in the lumen of the sheath.The sheath was removed with a clamp.The patient required unspecified treatment for blood loss.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17173207
Report Number1820334-2023-00791
Device Sequence Number7338071
Product Code DYB
UDI-Device Identifier00827002490451
UDI-Public(01)00827002490451(17)251221(10)15136062
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2025
Device Model NumberG49045
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL1-HC
Device Lot Number15136062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer06/28/2023
09/13/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/14/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD 8X26X80 LIFESTREAM VASCULAR STENT; BD LIFESTREAM VASCULAR STENT; THSCF-35-180-1.5 ROSEN WIRE; UNSPECIFIED .035 TERUMO DEVICE; UNSPECIFIED 12 FRENCH ANSEL SHEATH; UNSPECIFIED 12 FRENCH ANSEL SHEATH; UNSPECIFIED ROSEN WIRE; UNSPECIFIED TERUMO DEVICE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight150 KG